aromatase inhibitor/breast cancer

One of the potential side effects from the aromatase inhibitor I am taking as an adjunct therapy for breast cancer is "heart rhythm" disorders as well as "heart disease" 

And I have a pacemaker.

Does anyone have any experience with AIs having this effect?

It is a discouragement to think that this pill can do further damage (PM 2013 for complete heart block) to my heart, or dont take the pill and have a higher risk of recurrance of the cancer...I would really appreciate your input!

thanks!

carol


2 Comments

Stopped Arimidex for Breast Cancer

by Flo - 2019-03-06 11:37:48

Hi Carol, I don't  have the experience you are looking for as my heart rhythm problems started three weeks after radiation treatment for breast cancer and before I started taking Arimidex. My oncologist took me off Arimidex after only 32 days as I was having so many problems with the afib, radiation pneumonitis and nerve damage caused from the radiation. I also have a pacemaker now for SSS and the oncologist has no plans to put me back on Arimidex which is of course worrisome. My best to you.

Glass half full

by Gotrhythm - 2019-03-07 17:53:40

I'm sure it's disenheartening to think that the medicine you need for one problem will cause another. However before you let it get to you, consider this:

Even if you don't take the medicine, it's possible, even likely, your arrythmia would get worse anyway. Rhythm problems don't stay the same. I had one when I got my pacemaker. Now I have 5 distinct rhythm diagnoses. That's the bad news.

The good news is, you already have a pacemaker. The possibility of a fatal arrythmia just isn't the problem for you that it would be for someone else. Having a pacemaker means your heart isn't going to stop unexpectedly.

I'm sorry you have cancer. I know it's a lot to deal with. But count your blessings (such as they are.)  Your pacemaker will keep your heart going.

You know you're wired when...

Lifetime warranty no longer gives peace of mind.

Member Quotes

I can honestly say that I am feeling absolutely amazing!